MAUDE Adverse Event Report: STERILMED, INC. CARPAL TUNNEL ECTR BLADE ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STERILMED, INC. CARPAL TUNNEL ECTR BLADE ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MIC81010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a reprocessed carpal tunnel ectr blade assembly and the endoscopic blade broke inside the patient.There was no difficulty, procedural or patient circumstance identified before the break that contributed to the issue reported.The fragments were removed from the patient.No additional intervention was required.However, additional time was needed as there was some difficulty finding the broken pieces inside of the tissue.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a reprocessed carpal tunnel ectr blade assembly and the endoscopic blade broke inside the patient.We could not confirm the reported issue because the product said to be involved was not received for evaluation and could not be verified as being a sterilmed reprocessed device.Since the device was not returned for evaluation, the visual and functional inspections could not be performed.A manufacturing record evaluation was conducted for the finished device lot 2093460 and no nonconformances were identified.Manufacturer's ref.No: (b)(4).

Brand Name
CARPAL TUNNEL ECTR BLADE ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key11649205
Report Number2134070-2021-00007
Device Sequence Number11590435
Product Code LXH
UDI-Device Identifier10888551001953
UDI-Public10888551001953
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model NumberMIC81010
Device Catalogue NumberMIC81010
Device Lot Number2093460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1